MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; tip broke during surgery.Update: (b)(6) 2017: tip remains in the vertebral body.No adverse consequences to the patient reported.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the reported event was confirmed via visual inspection.Manufacturing records were reviewed and no relevant issues were found.Conclusion: the probable root causes of this event are user error - awl not being used to prepare the pedicle; or normal wear and tear of instruments.
 
Event or Problem Description
It was reported that; tip broke during surgery.Update 2/282017: tip remains in the vertebral body.No adverse consequences to the patient reported.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6370585
Report Number0009617544-2017-00066
Device Sequence Number932353
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public(01)04546540710413
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number150918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR